Last reply 1 year ago
Antidepressant help please

Hi everyone

I would value anyone’s help please I am really struggling at the moment. I have been thinking about stopping my Duloxetine only on minimal dose 30mg at night. I also take Gabapentin four times daily total around 1000mg low also.

I have been struggling with acid reflux and sometimes gas everywhere if you know what I mean. The acid is driving me nuts and I am convinced it’s medication related. I have tried to come of my antidepressants for unrelated reasons. I am taking them every other day and I am experiencing electric shocks and mood is very low. I feel I am trapped the medication work for my symptoms but side effects are killing me. I have to choose pain or pain and I feel I am losing the plot.

I can’t function at work and I can’t afford to give it up, fatigue is terrible but I am happier when I am asleep.

Any advice would be helpful and appropriated

Thanks for reading Andy

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.

Hi Andy, I also am on an antidepressant and also a pill for my acid reflux but I never feel any electric shocks.. maybe you can get your meds switched? Ms can cause depression to begin with, so I get what your saying about either sick or sick. I would definatley talk to your doctor about maybe trying something else. I know I’m not much help but always here to listen 🙂
~Nikki


andy365
1 year ago

Hi Nikki

Thanks, I don’t get electric shocks until I start to come off my antidepressants. I have tried before to stop taking them and I just stopped, big mistake. I had same response only much worse. The shocks took my breath away like zaps to the brain. If I was speaking I would just stop and be unable to speak.

I have Dr appointment weds morning so will ask about acid reflux but I do want to come off antidepressants. I hate taking them feel like I have failed. I am sorry if that sounds insulting but that’s just how I feel.

The thing is I have had a good weekend and have a great wife and kids but this low mood just comes out of nowhere.

Thanks for responding, blessings Andy


Anonymous
1 year ago

Hi @andy

I’m convinced one the first symptoms I got from MS was actually depression long before I was diagnosed with either, basically if bits of the brain are fried why not a bit that makes you think clearly & happily.
I also have really low vitamin D which some research suggests exasibates (if not actually causes) MS & it certainly induces depression,
I’ve never been on Anti D’s but used CBT therapy to address the actual behavior that keeps me in a cycle of depression.
That being said I’m an impatient patient & now changing to a two prong approach as for me I believe using both therapy & Anti D’s should have better results,
Anti acid – I’ve been on low dose on a day anti acids for a while mixed with a (slightly) better diet, eg drink Guiness not fizzy lager 🙂 & I avoid difficult stuff to digest; beef is one of my acid triggers
I think of my body as one organism not a load of different symptoms,
we’re depressed so our guts knots up, we get acid, acid is worse lying down at night, get no sleep, tired – get more dark thoughts, more depressed, more knots, more acid, the cycle self perpetuates.
I can’t solve one bit in one go, so I’m hitting all the symptoms at once.

Reflux – emoproziol / diet
Sleep – basic nytol / relaxation
Vitamin D difficient – vitamin D suppliments / get out in the sunshine (tricky in the UK)
depression – CBT therapy / Anti D’s

this way does take time but at least I feel it’s moving me forward, & gives me a positive buzz,

now I just need something that cures my bad spelling & typing 🙂


andy365
1 year ago

Hi Tog

Thanks, that is very helpful and I can identify with everything you say. I am waiting for CBT referral, give anything a go. I get the sleep cycle and it makes sense looking back. I struggle with most red meats, spicy food and the double whisky before bed? But something are more difficult to give up.

Thanks for taking time to reply, very helpful. Andy


Anonymous
1 year ago

Yay! the Tog’s comment was actually useful for once 😀

so @andy365 how about change your profile picture to something less dark – if not something down right bloody positive for you, you’ve earned it


andy365
1 year ago

Tog you was doing so well!!! The picture is supposed to be uplifting. Being held up by Jesus even in our weakness. I guess I could super impose your face under the hood lol thanks man you made me laugh


Anonymous
1 year ago

then go for the image of already stood up my Jesus ;p

but I do like the idea of superimposing my head on it
& answer carefully, I do graphic design & know my way around photoshop 🙂


andy365
1 year ago

Ok you win but thanks for the help and I will stick with Mr J

Thanks again Tog 1


Anonymous
1 year ago

No worries glad to help
& if you like your image & it works for you, you keep it, ignore the looney on here 🙂


doubleo7hud
1 year ago

Who me?


doubleo7hud
1 year ago

I though the j man had a big beard like Santa ? iv never met him like so I can’t comment but if I did I may melt anyway


lucyh
1 year ago

Hi Andy

Sorry you are going through this; it is such a lonely place to be in.

The stomach issues are probably common to those of us with MS….I’ve had it for years and have given up on Omeprazole and Lansoprazole, although they might be useful for you to mention to your GP (a stomach scope revealed nothing, hence my idea that it is indeed MS related). I’m vegan and still have these issues, so forget the ‘clean eating’ pfaff.

I was on 10mgs of amatriptyline for pain management, but it left me really sleepy and I don’t want to spend my whole life in bed or tired. In desperation, I tried 3mgs (biting the pill into three bits as it does not come in any size smaller than 10mgs!) and it really helped.

Ok, I’m not a gp, so get your doc to see if altering the dosages would help.

Job-wise, check out the equality act. Also can you find out what you might be eligible for if you retire i.e so that you are not left high and dry. Work has a commitment to you, but you want to live too; not just work and sleep.

Email all of us anytime you want to…, like Nikki said, we’re good for listening, take care, lucyh xx


andy365
1 year ago

Thanks Nikki

Dr gave me Omeprazole today so will give them a try. I am all over the place with my meds, forget them or take them late. I need to get them under control.

I will try and reduce antidepressants at some point but for now I will keep going as normal. I think I need to try and see if they are causing or contributing to the fatigue. All seems like a vicious circle at the moment. I can’t split my Duloxetine as they are capsules and 30mg is lowest dose but thanks for the advice.

Blessings Andy


lucyh
1 year ago

Hi Andy…I could send this next bit as a private email, but I think it might be useful to those who are having similar problems to you.

I had a bacteria in my stomach called H Pylori….http://www.nhs.uk/ipgmedia/national/core%20charity/assets/helicobacterpylori.pdf

My GP said no amount of Omeprazole/Lansoprazole would work against it… you need to get rid of the HP first, if you have it….it might be worth checking out. In my case, my classic H Pylori symptoms continued, but you might do better.

I also meant to say that those of us here who are giving you advice might not be feeling too much better than yourself (that is to comfort you, not distress you!!) i.e. we might seem to have a good hold on things, doling out the advice etc., but there are times I am waiting for my husband to leave the house in the morning so I can have a good cry (not that he is unsympathetic…indeed, he is wonderful… but you just need a good bawl every now and then).

PS you might set your phone up with reminders to take meds. A decent phone has a repeat bit on its calendar, which is how I remember to order my own meds! Take care, Lucyh xx

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.